Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 224, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2010, 4:20 PM EDT for Glascock County, Jefferson County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2010, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 11, 2010, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Glascock County, GA, Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
981
WUUS52 KFFC 112020
SVRFFC
GAC125-163-112100-
/O.NEW.KFFC.SV.W.0224.100711T2020Z-100711T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SUN JUL 11 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLASCOCK COUNTY IN EAST CENTRAL GEORGIA
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 500 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR GIBSON...MOVING SOUTHEAST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AVERA...STAPLETON AND WRENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3319 8223 3316 8226 3303 8253 3328 8268
3330 8266 3333 8257 3328 8243 3332 8239
3333 8235 3325 8224 3323 8223
TIME...MOT...LOC 2021Z 330DEG 11KT 3329 8256
$$1 follow-up statement
536
WWUS52 KFFC 112049
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT SUN JUL 11 2010
GAC125-112058-
/O.CAN.KFFC.SV.W.0224.000000T0000Z-100711T2100Z/
GLASCOCK GA-
449 PM EDT SUN JUL 11 2010
...THE SEVERE THUNDERSTORM WARNING FOR GLASCOCK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED THE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEASTERN GEORGIA.
LAT...LON 3318 8224 3316 8226 3303 8253 3320 8255
3328 8243 3332 8239 3333 8235 3325 8224
3323 8223
TIME...MOT...LOC 2048Z 330DEG 13KT 3321 8245
$$
GAC163-112100-
/O.CON.KFFC.SV.W.0224.000000T0000Z-100711T2100Z/
JEFFERSON GA-
449 PM EDT SUN JUL 11 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN JEFFERSON COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR STAPLETON...MOVING SOUTHEAST
AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRENS...STELLAVILLE...STAPLETONS CROSSROADS AND MATTHEWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEASTERN GEORGIA.
&&
LAT...LON 3318 8224 3316 8226 3303 8253 3320 8255
3328 8243 3332 8239 3333 8235 3325 8224
3323 8223
TIME...MOT...LOC 2048Z 330DEG 13KT 3321 8245
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:30 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 11, 3:30 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SUN JUL 11 2010 .SHORT TERM /TONIGHT THROUGH TUESDAY/... STATIONARY FRONT ACROSS THE N CENTRAL GA AREA HAS LEAD TO A CONVERGENCE ZONE NEAR THE SAV RIVER VALLEY NEAR AGS. SEVERE T-STORM WATCH IN EFFECT FOR SOME COUNTIES OVER E CENTRAL GA UNTIL 9 PM. FRONT EXPECTED TO DRIFT NE TONIGHT AND POSSIBLY EXIT THE CWA BY SUNRISE. GENERALLY A MORE STABLE AIRMASS OVER THE AREA HAS MADE IT MORE DIFFICULT FOR STORMS TO DEVELOP TODAY EXCEPT FOR THE SAV RIVER VALLEY AREA NEAR AGS. HOWEVER...STILL POTENTIAL FOR STORMS THE REST OF THE AFTERNOON AND TONIGHT AS A SHORT WAVE APPROACHES. PASSAGE OF THE SHORT WAVE FOR MONDAY ALONG WITH DEEPER MOISTURE AND GOOD INSTABILITY WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE AREA. AT LEAST SMALL POTENTIAL FOR SEVERE STORMS ACROSS N GA CLOSEST TO THE BEST DYNAMICS. ANOTHER SHORT WAVE AND BETTER UPPER LEVEL TROUGH APPROACHES THE AREA FOR TUESDAY MOVING INTO THE AREA TUESDAY NIGHT WITH A LITTLE HIGHER POPS FOR N GA. CURRENT POPS OF 50-60 PERCENT FOR N GA COULD EASILY BE ON THE LOW SIDE. FORECAST LOW TEMPERATURES ABOUT 3-5 DEGREES ABOVE NORMAL TONIGHT AND MONDAY TONIGHT. FORECAST HIGH TEMPERATURES NEAR NORMAL FOR MONDAY AND NEAR TO SLIGHTLY ABOVE NORMAL ON TUESDAY. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... GFS AND EUROPEAN MODELS CONSISTENT WITH THE UPPER LEVEL TROUGH OVER THE AREA FOR WEDNESDAY CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. A WEAKER UPPER TROUGH CONTINUES OVER THE AREA FOR THURSDAY BUT MORE OVER CENTRAL GA. PLENTY OF MOISTURE CONTINUES OVER THE AREA FRIDAY THROUGH SUNDAY CONTINUING THE CHANCES FOR SHOWERS AND STORMS. THE EUROPEAN MODEL INDICATES MORE POTENTIAL FOR SHORT WAVES TO AFFECT THE AREA THAN THE GFS DOES ESPECIALLY ON SATURDAY AND SUNDAY. TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL ARE EXPECTED. && .AVIATION... AFTERNOON CU DEVELOPING ACROSS THE STATE WITH WINDS CONTINUING MAINLY OUT OF THE WEST. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE ATLANTA AREA AND SOUTHWARD. CEILINGS SHOULD STAY VFR WITH SCT045-060 EXPECTED THROUGH TONIGHT. SHOULD SEE INCREASED CLOUD COVER BY 12Z MON WITH INCREASED CHANCE OF SHRA/TSRA BY 15-18Z MON. INTRODUCED CB INTO THE TAF GROUP AFTER 15Z MON AS THERE WILL BE SOME THUNDERSTORMS IN THE AREA JUST NOT SURE HOW MUCH WE WILL SEE AT THE TAF SITES THAT EARLY IN THE DAY. ALSO INTRODUCED A TEMPO GROUP FOR TSRA IN THE ATL TAF AFTER 19Z MON WITH MVFR CONDITIONS IN AND AROUND TSRA DEVELOPMENT. WINDS SHOULD ALSO CONTINUE OUT OF THE WEST THROUGH THE PERIOD AT 5-10KT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 91 72 93 73 / 30 60 30 50 30 ATLANTA 75 88 73 91 74 / 30 60 30 50 30 BLAIRSVILLE 69 83 69 85 70 / 40 70 40 50 40 CARTERSVILLE 71 88 70 92 71 / 40 70 40 50 40 COLUMBUS 75 91 75 93 75 / 20 60 20 40 20 GAINESVILLE 74 88 71 90 73 / 30 70 40 50 30 MACON 74 94 74 94 74 / 20 50 20 40 30 ROME 73 88 72 92 72 / 40 70 40 50 40 PEACHTREE CITY 72 89 71 91 71 / 30 60 30 50 30 VIDALIA 77 95 76 95 75 / 20 50 30 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: EMANUEL...GLASCOCK...JEFFERSON...OGLETHORPE... TALIAFERRO...WARREN...WILKES. && BDL
Hazardous weather outlook, Jul 11, 2:15 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EDT SUN JUL 11 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 215 PM EDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS PORTIONS OF EAST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK COLD FRONT LOCATED JUST SOUTH OF THE ATLANTA AREA WILL CONTINUE MOVING SOUTH AND WEAKEN BEFORE DRIFTING BACK TO THE NORTH MONDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND STRONG GUSTY WINDS. THE MOST LIKELY LOCATION FOR ISOLATED SEVERE THUNDERSTORMS WILL BE IN AREAS EAST OF A LINE FROM ATHENS TO VIDALIA. .DISCUSSION... A WEAK COLD FRONT JUST SOUTH OF THE ATLANTA AREA THIS AFTERNOON WILL CONTINUE TO MOVE SOUTH AND WEAKEN BEFORE DRIFTING BACK NORTHWARD MONDAY. THIS BOUNDARY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE AREA ESPECIALLY EAST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. INSTABILITY ARE FAIRLY...WITH CAPE VALUES NEAR IN THE 1500-2000 RANGE...AND LIFTED INDEX VALUES AROUND MINUS 3 TO MINUS 4. THIS INSTABILITY IS ENOUGH FOR SOME STORMS TO BECOME STRONG...WITH ISOLATED SEVERE STORMS ACROSS EASTERN SECTIONS OF THE STATE. THE ATMOSPHERE IS ALSO VERY MOIST WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. LOCALLY HEAVY RAIN WITH MINOR FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ON MONDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 11, 4:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT SUN JUL 11 2010 GAZ062-075-112045- 411 PM EDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN GLASCOCK AND WARREN COUNTIES UNTIL 445 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER REESE...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GLASCOCK AND WARREN COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE REESE...BASTONVILLE AND GIBSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT... UNSECURED OBJECTS AROUND.
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.